Alert archive / New York / Flash Flood Warnings in 2000

Flash Flood Warning 5, NWS Binghamton, NY

May 13, 2000Madison County, Oneida County, New York

NWS Binghamton, NY issued this flash flood warning at May 13, 2000, 4:28 PM EDT for Madison County, Oneida County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 13, 2000, 4:28 PM EDT (20:28 UTC)
Expired
May 13, 2000, 7:00 PM EDT
In force
3 hr
Issued by
NWS Binghamton, NY
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Madison County, NY, Oneida County, NY

The radar

The Albany radar (KENX), 109 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2000-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2000-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -101 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
588 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
-101 m²/s²
0-3 km storm-relative helicity
-73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KBGM 132031
FFWBGM
NYC053-065-132300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
428 PM EDT SAT MAY 13 2000

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN ONEIDA COUNTY IN CENTRAL NEW YORK.
  MADISON COUNTY IN CENTRAL NEW YORK.

* UNTIL 700 PM EDT.

* AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  THUNDERSTORM WITH EXCESSIVE RAINFALL ALONG A LINE EXTENDING FROM 7
  MILES SOUTHWEST OF HINCKLEY TO 7 MILES EAST OF ONEIDA TO 8 MILES
  SOUTHWEST OF CAZENOVIA...MOVING EAST AT 35 MPH.

* THUNDERSTORMS WITH EXCESSIVE RAINFALL WILL BE NEAR...
  KIRKLAND...CLARK MILLS...MUNNSVILLE...STOCKBRIDGE AT 435 PM EDT.
  ERIEVILLE...MAYNARD...WHITESBORO AT 440 PM EDT.
  AUGUSTA...CLINTON...MORRISVILLE AT 445 PM EDT.

THE HEAVY RAINFALL WAS CAUSING FLASH FLOODING IN CHITTENINGO WITH 
SEVERAL ROADS CLOSED.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL 
CREEKS AND STREAMS...HIGHWAYS...STREETS AND UNDERPASSES.

SMALL CREEKS AND STREAMS WILL RAPIDLY FLOOD...POSSIBLY WASHING OUT 
ROADS AND FLOODING NEARBY LOW AREAS. DO NOT DRIVE INTO AREAS WHERE 
WATER COVERS THE ROAD. IF YOU OBSERVE RAPIDLY RISING WATER GET TO 
HIGHER GROUND IMMEDIATELY.

SPORER

LAT...LON 4329 7516 4306 7556 4277 7608 4362 7111
          4389 7056 4410 7013

&

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at May 13, 2:15 PM EDT, 2 hours 13 minutes earlier.

Area forecast discussion, May 13, 2:15 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
215 PM EDT SAT MAY 13 2000

DEW PTS ARE STARTING TO DROP IN BFD AND ROC SO IT WLD APPEAR THAT
THE FNT IS NEAR THOSE LOCATIONS. WATCHING THE CONVECTION CAREFULLY
NOW AS SKIES HAVE CLRD AND LOW LVL MOISTURE IS TRYING TO POOL AHD OF
THE FNT. TRWS STILL SEEM RATHER WEAK.

TIMING THE FNT WITH CRNTS AND MODELS WLD HAVE IT PRETTY MUCH CLR OF
THE FCST AREA BY 00Z. PSBLTY OF SOME LINGERING SHWRS OVER THE ERN
ZONES SO WILL KEEP CHANCE POPS IN THERE. VERY DRY AIR BHD THE FNT
EVIDENCED BY THE SHARP CLRG ON THE SAT LOOP OVER OH AND SW ONTARIO.
BELIEVE THE WINDS OVRNGT WILL BE LGT ENUF TO ALLOW THE VLYS TO DCPL.
WITH ALL THE WET GROUND AND GREENERY WILL PUT SOME VLY FOG IN THE
CNTRL ZONES.

REMAINDER OF THE FCST DOMINATED BY A NWLY FLOW AS DECENT H5 TROF
CARVES INTO THE GRT LAKES. CHILLY AIR FOR THE SEASON WILL BRING
TEMPS BACK BLO NRML. WEAK SHRT WV ROTATING THRU THE TROF MAY TRIGGER
A SHWR SUN NGT BUT WILL HOLD OFF FOR NOW AND AWAIT DVLPMTS.

WRK ZONES GONE...FINALS SHRTLY.

.BGM...NONE.

MORFORD

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 1:23 AM EDTSevere Thunderstorm WarningBGMCayuga, Seneca52 min
May 13, 3:32 PM EDTSevere Thunderstorm WarningBGMMadison, Oneida73 min
May 13, 3:42 PM EDTTornado WarningBGMMadison, Oneida33 min
May 13, 4:39 PM EDTSevere Thunderstorm WarningBGMCortland36 min
May 13, 4:46 PM EDTFlash Flood WarningBGMCortland3 hr
May 13, 4:57 PM EDTSevere Thunderstorm WarningBGMMadison, Oneida63 min
May 13, 4:57 PM EDTSevere Thunderstorm WarningBGMChenango48 min
May 13, 5:29 PM EDTFlash Flood WarningBGMChenango3 hr
May 13, 5:35 PM EDTFlash Flood WarningBGMTioga3 hr
May 13, 5:41 PM EDTSevere Thunderstorm WarningBGMOtsego64 min
May 13, 5:43 PM EDTFlash Flood WarningBGMBroome3 hr

Nearby

Flash Flood Warnings in New York, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.